Alert archive / Oregon / High Wind Warnings in 2007
High Wind Warning 5, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Oct 18, 2007, 2:37 PM PDT. It took effect at Oct 19, 2007, 12:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 2:37 PM PDT (21:37 UTC)
- In effect from
- Oct 19, 2007, 12:00 AM PDT
- Expired
- Oct 19, 2007, 5:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 182137 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 237 PM PDT THU OCT 18 2007 ORZ002-190600- /O.CAN.KPQR.HW.W.0004.000000T0000Z-071018T2200Z/ /O.NEW.KPQR.HW.W.0005.071019T0700Z-071019T1500Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 237 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY FOR THE CENTRAL OREGON COAST... ...HIGH WIND WARNING IS CANCELLED FOR TODAY FOR THE CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY. THE PREVIOUS HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED. WINDS WERE DECREASING ALONG THE CENTRAL OREGON COAST THIS AFTERNOON AND GUSTS TO ONLY 35 MPH ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING AND THE CURRENT HIGH WIND WARNING HAS BEEN CANCELLED. A NEW HIGH WIND WARNING HAS BEEN ISSUED FOR THE CENTRAL OREGON COAST FOR AFTER MIDNIGHT UNTIL AROUND SUNRISE FRIDAY. ANOTHER RATHER STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING ANOTHER ROUND OF STRONG SOUTH WINDS TO THE COAST. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED AFTER MIDNIGHT TONIGHT. THE STRONGEST WINDS WILL BE AT THE COASTAL HEADLANDS AND BEACHES. THIS SECOND ROUND OF WINDS WILL DECREASE AFTER THE ASSOCIATED COLD FRONT MOVES ONSHORE BY SUNRISE ON FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ008-182245- /O.CAN.KPQR.WI.Y.0004.000000T0000Z-071019T0000Z/ SOUTH WILLAMETTE VALLEY- INCLUDING THE CITIES OF...EUGENE...CORVALLIS...ALBANY 237 PM PDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED FOR THE SOUTH WILLAMETTE VALLEY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN WILLAMETTE VALLEY. WINDS WERE DECREASING THIS AFTERNOON. A FEW GUSTS TO AROUND 35 MPH ARE STILL POSSIBLE UNTIL EARLY EVENING. ANOTHER ROUND OF WIND WITH GUSTS TO 35 MPH IS POSSIBLE AGAIN LATE TONIGHT AND EARLY FRIDAY. $$ ORZ001-WAZ021-190600- /O.NEW.KPQR.HW.W.0005.071019T0700Z-071019T1500Z/ /O.CON.KPQR.HW.W.0004.000000T0000Z-071019T0000Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... RAYMOND...LONG BEACH...CATHLAMET 237 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A NEW HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY. AN OLDER HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG SOUTH WINDS TO THE NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST FOR THE REMAINDER OF THIS AFTERNOON...WITH SPEEDS OF TO 30 TO 40 MPH AND PEAK WIND GUSTS OF 70 MPH EARLY. THE WINDS WILL DECREASE BY LATE IN THE AFTERNOON AND EARLY IN THE EVENING AS THE STORM MOVES AWAY. A NEW HIGH WIND WARNING HAS BEEN ISSUED FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS FROM MIDNIGHT TO 8 AM FRIDAY. ANOTHER RATHER STRONG STORM IS EXPECTED TO PRODUCE ANOTHER ROUND OF SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS WILL BE NEAR COASTAL HEADLANDS AND BEACHES. THE WINDS WILL DECREASE ONCE THE ASSOCIATED COLD FRONT MOVES ONSHORE AROUND SUNRISE FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ003-004-WAZ020-190000- /O.CON.KPQR.HW.W.0004.000000T0000Z-071019T0000Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD 237 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A STRONG PACIFIC LOW PRESSURE SYSTEM WAS CONTINUING TO PRODUCE STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH IN THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON THIS AFTERNOON. THE WINDS WILL DECREASE BY LATE IN THE AFTERNOON AND EARLY IN THE EVENING AS THE STORM MOVES AWAY. ANOTHER ROUND OF WINDS ARE POSSIBLE ACROSS THE COASTAL MOUNTAINS LATE TONIGHT AND EARLY FRIDAY...WITH WIND GUSTS TO 50 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ005>007-WAZ022-039-190000- /O.CON.KPQR.WI.Y.0004.000000T0000Z-071019T0000Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO... PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS... LONGVIEW...KELSO...CASTLE ROCK...VANCOUVER...BATTLE GROUND... WASHOUGAL 237 PM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FROM THE CENTRAL WILLAMETTE VALLEY NORTHWARD INTO SOUTHWEST WASHINGTON INTERIOR... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A STRONG PACIFIC LOW PRESSURE SYSTEM WAS CONTINUING TO BRING GUSTY SOUTH WINDS TO THE INLAND VALLEYS FROM THE CENTRAL WILLAMETTE VALLEY INTO SOUTHWEST WASHINGTON THIS AFTERNOON. SOUTH WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE LIKELY TO CONTINUE THROUGH THE AFTERNOON...WITH A FEW GUSTS TO 45 MPH ALSO POSSIBLE. THE WINDS WILL DECREASE BY LATE AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES AWAY. ANOTHER SURGE OF WIND IS LIKELY LATE TONIGHT AND EARLY FRIDAY WITH GUSTS TO AROUND 35 MPH POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
000 WWUS76 KPQR 182333 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 433 PM PDT THU OCT 18 2007 ORZ001-WAZ021-191145- /O.CAN.KPQR.HW.W.0004.000000T0000Z-071019T0000Z/ /O.CON.KPQR.HW.W.0005.071019T0700Z-071019T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... RAYMOND...LONG BEACH...CATHLAMET 433 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY FOR THE NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST... ...HIGH WIND WARNING IS CANCELLED FOR THE REST OF THIS EVENING FOR THE THE NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING FOR THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY. A STRONG PACIFIC LOW PRESSURE SYSTEM THAT BROUGHT STRONG SOUTH WINDS TO THE NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST TODAY HAS MOVED AWAY AND WINDS HAVE DECREASED. A NEW HIGH WIND WARNING HAS BEEN ISSUED FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS FROM MIDNIGHT TO 8 AM FRIDAY. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO PRODUCE ANOTHER ROUND OF SOUTH WINDS WITH 30 TO 40 MPH AND GUSTS TO 65 MPH EXPECTED. THE STRONGEST WINDS WILL BE NEAR COASTAL HEADLANDS AND BEACHES. THE WINDS WILL DECREASE ONCE THE ASSOCIATED COLD FRONT MOVES ONSHORE AROUND SUNRISE FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ003-004-WAZ020-190045- /O.CAN.KPQR.HW.W.0004.000000T0000Z-071019T0000Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD 433 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING IS CANCELLED FOR THE COAST RANGE OF NORTHWEST OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. A STRONG LOW PRESSURE AREA HAS MOVED AWAY AND WINDS HAVE DECREASED IN THE NORTH COAST RANGE. WIND GUSTS TO AROUND 45 MPH ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS AND SOUTH WIND GUSTS WILL INCREASE TO 50 MPH AGAIN LATER TONIGHT AND FRIDAY MORNING AS ANOTHER PACIFIC WEATHER SYSTEM MOVES INALND. $$ ORZ005>007-WAZ022-039-190045- /O.CAN.KPQR.WI.Y.0004.000000T0000Z-071019T0000Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO... PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS... LONGVIEW...KELSO...CASTLE ROCK...VANCOUVER...BATTLE GROUND... WASHOUGAL 433 PM PDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED FOR THE CENTRAL WILLAMETTE VALLEY NORTHWARD INTO THE SOUTHWEST WASHINGTON INTERIOR... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IS CANCELLED FOR THE WILLAMETTE VALLEY AS A STRONG LOW PRESSURE AREA HAS MOVED AWAY. SOUTHERLY WIND GUSTS WILL INCREASE TO AROUND 35 MPH LATER TONIGHT AND FRIDAY MORNING AS ANOTHER PACIFIC WEATHER SYSTEM MOVES INLAND. $$ ORZ002-191145- /O.CON.KPQR.HW.W.0005.071019T0700Z-071019T1500Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE 433 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY. A HIGH WIND WARNING CONTINUES FOR THE CENTRAL OREGON COAST FROM AFTER MIDNIGHT UNTIL AROUND SUNRISE FRIDAY. ANOTHER RATHER STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING ANOTHER ROUND OF STRONG SOUTH WINDS TO THE COAST. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED AFTER MIDNIGHT TONIGHT. THE STRONGEST WINDS WILL BE AT THE COASTAL HEADLANDS AND BEACHES. THIS SECOND ROUND OF WINDS WILL DECREASE AFTER THE ASSOCIATED COLD FRONT MOVES ONSHORE BY SUNRISE ON FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 190400 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 900 PM PDT THU OCT 18 2007 WAZ021-190500- /O.CAN.KPQR.HW.W.0005.071019T0700Z-071019T1500Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...CATHLAMET 900 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONGEST PORTION OF AN APPROACHING FRONTAL SYSTEM IS EXPECTED TO MOVE INLAND TO THE SOUTH OVER OREGON AND WIND GUSTS ALONG THE SOUTH WASHINGTON COAST WILL ONLY BE AROUND 40 MPH LATE TONIGHT AND FRIDAY MORNING. $$ ORZ001-002-191200- /O.CON.KPQR.HW.W.0005.071019T0700Z-071019T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 900 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY FOR THE NORTH AND CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT FRIDAY. A HIGH WIND WARNING CONTINUES FOR THE NORTH AND CENTRAL OREGON COAST FROM AFTER MIDNIGHT UNTIL AROUND SUNRISE FRIDAY. ANOTHER STRONG FRONTAL SYSTEM IS FORECAST TO BRING ANOTHER ROUND OF STRONG SOUTH WINDS TO THE COAST BUT GUSTS WILL BE WEAKER THAN THOSE WITH THE STRONGER LOW PRESSURE AREA THAT MOVED THROUGH THURSDAY AFTERNOON. SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED AFTER MIDNIGHT TONIGHT. THE STRONGEST WINDS WILL BE AT THE COASTAL HEADLANDS AND BEACHES. THIS SECOND ROUND OF WINDS WILL DECREASE AFTER THE ASSOCIATED COLD FRONT MOVES ONSHORE EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 191152 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 452 AM PDT FRI OCT 19 2007 ORZ001-002-191300- /O.EXT.KPQR.HW.W.0005.000000T0000Z-071019T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 452 AM PDT FRI OCT 19 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING FOR THE NORTH AND CENTRAL OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A HIGH WIND WARNING CONTINUES UNTILL 5 AM FOR THE NORTH AND CENTRAL OREGON COAST. SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED EARLY THIS MORNING. THE STRONGEST WINDS WILL BE AT THE COASTAL HEADLANDS AND BEACHES. THE WINDS WILL DECREASE AFTER THE ASSOCIATED COLD FRONT MOVES ONSHORE EARLY THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 191157 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 457 AM PDT FRI OCT 19 2007 ORZ001-002-191300- /O.EXP.KPQR.HW.W.0005.000000T0000Z-071019T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 457 AM PDT FRI OCT 19 2007 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR THE NORTH AND CENTRAL OREGON COAST... THE HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. THE COLD FRONT HAS MOVED ONSHORE AND THE WINDS WILL STAY BELOW WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 18, 9:00 AM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Oct 18, 9:00 AM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PDT THU OCT 18 2007
.SYNOPSIS...A VERY STRONG LOW PRESSURE SYSTEM WAS OFF THE SOUTHWEST
WASHINGTON COAST THIS MORNING AND WILL MOVE NORTHEAST INTO SOUTHERN
B.C. BY LATE AFTERNOON. THIS STORM IS PRODUCING VERY STRONG WINDS
ESPECIALLY ALONG THE COAST AND COASTAL MOUNTAINS...WITH HIGH SEAS AND
RAIN...AND ALSO WINDY CONDITIONS IN THE VALLEYS...AND RISING SNOW
LEVELS IN THE MOUNTAINS. ANOTHER RATHER STRONG SYSTEM IS FORECAST TO
BRING ANOTHER SHOT OF RAIN AND WIND TO THE AREA LATE TONIGHT AND
FRIDAY...WITH POSSIBLE HIGH WINDS AGAIN NEAR THE COAST...AND WITH
LOWERING SNOW LEVELS IN THE CASCADES BY FRIDAY AFTERNOON. THE
ASSOCIATED COOL UPPER LOW WILL THEN SWING THROUGH THE PACIFIC
NORTHWEST FRIDAY NIGHT AND SATURDAY FOR COOL SHOWERS AND ACCUMULATING
SNOW IN THE MOUNTAINS. THE WEATHER MAY QUIET DOWN BY LATE IN THE
WEEKEND AND EARLY NEXT WEEK.
&&
.SHORT TERM...A VERY STRONG STORM SYSTEM WAS CENTERED NORTHWEST OF
ASTORIA THIS MORNING. DUE TO ITS WARM CORE DUE TO ITS TROPICAL
ORIGINS FROM T.S. LINGLING...WE ARE NOT GETTING THE CLASSIC JELLY
ROLL APPEARANCE ON SATELLITE AND THUS FINDING THE LOW CENTER IS MORE
DIFFICULT. HOWEVER ITS WARM CORE MAKES IT JUST AS DANGEROUS WIND
WISE. IN FACT...WATER VAPOR IMAGERY SHOWS AN INCREASED DARKENING
SIGNATURE INDICATIVE OF CONTINUED DEEPENING. THE NEXT UPSTREAM SYSTEM
HAS BLOCKED COLD AIR FROM WRAPPING INTO THIS SYSTEM...OTHERWISE WHO
KNOWS HOW MUCH STRONGER IT COULD HAVE BEEN. STILL WINDS HAVE GUSTS TO
OVER 80 MPH ON THE SOUTH OREGON COAST IN MEDFORD/S AREA...AND THE
ASSOCIATED WARM FRONT WITH THIS SYSTEM HAS MOVED THROUGH THE CENTRAL
COAST AND THE SOUTHERN WILLAMETTE VALLEY WITH WINDS GUSTING TO 68 MPH
AT FLORENCE...70 MPH ON THE YAQUINA BAY BRIDGE...71 MPH AT THE
NEWPORT JETTY...64 MPH AT THE NEWPORT AIRPORT...AND 70 MPH NEAR
LINCOLN CITY. WINDS WILL CONTINUE SPREADING NORTH ALONG THE COAST
THIS MORNING. GUSTS TO 80 MPH AT THE HEADLANDS AND 65 MPH IN THE
COASTAL COMMUNITIES STILL LOOKS GOOD. WINDS HAVE KICKED IN AT EUGENE
AS WELL...AND WILL WORK UP THE VALLEY THIS MORNING AS WELL. GUSTS TO
45 MPH STILL LOOKS GOOD AND SUPPORTS THE WIND ADVISORY. THE LOW
CENTER LOOKS TO MOVE ONSHORE NEAR THE SOUTHERN TIP OF VANCOUVER
ISLAND AROUND 3 OR 4 PM...AND THEN LOW SHOULD THEN BE FILLING AND
WEAKENING. AS EXPECTED...THE HEAVIEST RAIN IS MOVING OFF TO THE
NORTHEAST WITH THE OVERRUNNING TROPICAL WARM FRONTAL SHIELD...AND
EXPECT LESS RAINFALL WITH THE PSEUDO COLD FRONT THROUGH THE REMAINDER
OF THE DAY. THE SNOW LEVEL WILL ALSO BE RISING THROUGH THE DAY AS
WELL IN THE CASCADES AS THIS SYSTEM MOVES THROUGH.
THE MODELS BRING THE NEXT LOW PRESSURE SYSTEM THROUGH THE AREA LATE
TONIGHT AND FRIDAY MORNING. THIS SYSTEM IS STILL LOOKING VERY
POTENT...AND THE GFS REMAINS VERY CONSISTENT BRINGING A RATHER STRONG
LOW THROUGH OUR AREA LATE TONIGHT AND EARLY FRIDAY. ALL OF THE MODELS
ARE SHOWING THIS FEATURE TO AN INCREASING EXTENT AND ARE MORE AND
MORE LIKE THE GFS. THE SATELLITE IMAGERY IS STARTING TO SHOW POSSIBLE
DEVELOPMENT OUT ALONG 140W THAT COULD LEAD TO THIS SYSTEM AS THE
MODELS DEPICT. WILL EVALUATE THIS AFTERNOON THE NEED FOR ANOTHER HIGH
WIND WARNING AT THE COAST AND ANOTHER WIND ADVISORY INLAND IN THE
AFTERNOON PACKAGE. THIS SYSTEM APPEARS WETTER AND WE SHOULD GET
HIGHER RAINFALL AMOUNTS THAN WITH THE CURRENT SYSTEM.
THE FRONT WITH THE FRIDAY SYSTEM MOVES EAST OF THE CASCADES BY NOON
WITH COOLER AIR SPREADING IN BY AFTERNOON FOR SHOWERS. HAVE ADDED
POSSIBLE THUNDERSTORMS IN THE AFTERNOON AND EVENING AS WELL. SHOWERS
WILL CONTINUE FRIDAY NIGHT AND SATURDAY AS THE COOL UPPER LOW MOVES
ONSHORE AND THROUGH THE FORECAST AREA...WITH SOME THUNDERSTORMS
POSSIBLE STILL. SNOW LEVELS WILL DROP TO NEAR PASS LEVELS FRIDAY
AFTERNOON AND BELOW PASS ELEVATIONS FRIDAY NIGHT AND SATURDAY...AND
OROGRAPHICS AND ONSHORE FLOW ARE LOOKING TO SUPPORT ADVISORY AMOUNTS.
TOLLESON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
SHOWERS ARE EXPECTED TO LINGER AT LEAST OVER THE MOUNTAINS SAT NIGHT
INTO SUN AS A RIDGE BEGINS TO BUILD OVER THE FORECAST AREA. MODELS
HAVE COME MORE IN LINE THE PAST COUPLE RUNS WITH THIS FEATURE. A FEW
SYSTEMS MAY RIDE OVER THE RIDGE AND KEEP A THREAT OF RAIN IN THE
NORTHERN HALF OF THE FORECAST AREA SUN NIGHT BEFORE STRENGTHENING
MON. LEFT THE FORECAST DRY FOR MON AND MON NIGHT AS THE RIDGE AXIS
PASSES OVER THE AREA. A TROUGH WILL DROP DOWN OUT OF THE GULF OF
ALASKA TO BRING THE THREAT OF RAIN BACK TO THE FORECAST AREA BY MID
WEEK NEXT WEEK. BROWN
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS WITH AREAS OF IFR UNTIL AROUND
18Z-19Z WITH WARM FRONT...THEN MAINLY VFR WITH AREAS MVFR. WINDS AT
THE COAST SOUTHERLY 30 TO 35KT WITH PEAK GUSTS TO AROUND 60-65KT
UNTIL AROUND 19Z-20Z. INLAND WINDS INCREASING FROM THE SOUTH WITH TOP
WIND GUSTS MID TO UPPER 30 KT RANGE BETWEEN 18Z AND 00Z.
KPDX AND APPROACHES...AREAS OF MVFR CEILINGS AND VISIBILITIES AND
LOCAL IFR CEILINGS UNTIL AROUND 18Z. EAST WINDS NEAR GORGE WILL
BECOME SOUTHERLY AROUND 17Z AND PEAK NEAR 25 TO 30 KT
SUSTAINED...WITH GUSTS IN THE MID TO UPPER 30S. MAY HAVE BRIEF
DIRECTIONAL LLWS AS SOUTH WIND MIXES TO GROUND LEVEL. RADAR INDICATES
SOUTH WINDS AT 850MB 60 TO 70 KT THIS MORNING AS FORECAST...SHOULD
DECREASE AFTER 20Z OR SO.
&&
.MARINE...EXPECT MIX OF WIND WAVES 15 TO 18 FEET PERIOD 8 SECONDS AND
SWELL 15 FT 11 SECONDS AND STORM FORCE WINDS WITH WARM FRONT THIS
MORNING. WIND WAVES WILL SETTLE DOWN AFTER COLD FRONT PASSAGE AROUND
21Z BUT SEAS WILL STILL BE 20 TO 25 FEET UNTIL AFTER AROUND 00Z. GALE
FORCE WINDS LIKELY UNTIL AROUND 00Z.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...STORM WARNING CASCADE HEAD TO FLORENCE THROUGH NOON TODAY.
STORM WARNING CAPE SHOALWATER TO CASCADE HEAD THIS MORNING
THROUGH LATE THIS AFTERNOON.
HIGH SURF ADVISORY SOUTH WASHINGTON AND NORTH AND CENTRAL
OREGON COASTS THROUGH THIS EVENING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE SHOALWATER TO
CASCADE HEAD THROUGH FRI.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH LATE
TONIGHT.
HIGH WIND WARNING CENTRAL OREGON COAST 4 AM TO 3 PM TODAY.
HIGH WIND WARNING NORTH OREGON AND SOUTH WASHINGTON COASTS 8
AM TO 5 PM TODAY.
HIGH WIND WARNING NORTH AND CENTRAL OREGON COAST RANGE AND
WILLAPA HILLS 7 AM TO 5 PM TODAY.
WIND ADVISORY CENTRAL WILLAMETTE VALLEY...PORTLAND/VANCOUVER
METRO AREA...AND I-5 CORRIDOR IN SW WA 11 AM TO 5 PM TODAY.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST ++998 PDX ++988 SLE ++988 EUG ++988
MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Oct 18, 6:04 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 604 AM PDT THU OCT 18 2007 ORZ001-002-WAZ021-191315- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 604 AM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. HIGH SURF ADVISORY FOR TODAY AND TONIGHT...REFER TO THE LATEST WEATHER MESSAGE (PDXCFWPQR) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS ARE POSSIBLE AGAIN ON FRIDAY. REFER TO THE LATEST FORECAST (PDXZFPPQR) FOR DETAILS. HIGH SURF IS A POSSIBILITY FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY. ORZ003-004-WAZ020-191315- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- 604 AM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY. ORZ005>007-WAZ022-039-191315- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA- 604 AM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND ARE ENCOURAGED TODAY. ORZ008>010-012-014-WAZ023-040-191315- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS- 604 AM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. ORZ011-013-WAZ019-191315- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 604 AM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT SNOWFALL IS POSSIBLE LATE IN THE WEEK...FRIDAY AND SATURDAY. REFER TO THE LASTEST ZONE FORECAST (PDXZFPPQR) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY. PZZ250-255-270-275-191315- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- 604 AM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM FORCE WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST COASTAL WATERS FORECAST (PDXCWFPQR)FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
In the hours before
Local storm report, Oct 18, 2:27 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
227 PM PDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
10/18/2007 M64.00 MPH LINCOLN OR AWOS
SUSTAINED 44 MPH
0800 AM NON-TSTM WND GST 2 SSW NEWPORT 44.61N 124.07W
10/18/2007 M71.00 MPH LINCOLN OR C-MAN STATION
SUSTAINED 52 MPH
0800 AM NON-TSTM WND GST LINCOLN BEACH 44.85N 124.04W
10/18/2007 M70.00 MPH LINCOLN OR MESONET
IN LINCOLN CITY
0840 AM NON-TSTM WND GST GARIBALDI 45.56N 123.91W
10/18/2007 M79.00 MPH TILLAMOOK OR OFFICIAL NWS OBS
SUSTAINED 54 MPH
0920 AM NON-TSTM WND GST CAPE MEARES 45.49N 123.97W
10/18/2007 M80.00 MPH TILLAMOOK OR MESONET
SUSTAINED 50 MPH - HIGHEST MEASUREMENT BEFORE WIND
EQUIPMENT FAILED
0930 AM NON-TSTM WND GST 1 S NEWPORT 44.62N 124.05W
10/18/2007 M73.00 MPH LINCOLN OR DEPT OF HIGHWAYS
SUSTAINED 73 MPH - WIND GAGE ON THE YAQUINA BRIDGE
1100 AM NON-TSTM WND GST TILLAMOOK 45.46N 123.84W
10/18/2007 M59.00 MPH TILLAMOOK OR AWOS
SUSTAINED 41 MPH AT TILLAMOOK AIRPORT
1200 PM NON-TSTM WND GST CLATSOP SPIT 46.22N 124.00W
10/18/2007 M62.00 MPH CLATSOP OR OFFICIAL NWS OBS
SUSTAINED WIND 47 MPH
1200 PM NON-TSTM WND GST ASTORIA 46.19N 123.82W
10/18/2007 M60.00 MPH CLATSOP OR ASOS
ASTORIA AIRPORT
1200 PM NON-TSTM WND DMG 20 NW JEWELL 46.14N 123.80W
10/18/2007 CLATSOP OR DEPT OF HIGHWAYS
POWER LINES DOWN OVER HIGHWAY 202...8 MILES SOUTHEAST OF
ONLEY
1200 PM NON-TSTM WND GST CAPE DISAPPOINTMENT 46.27N 124.08W
10/18/2007 M69.00 MPH PACIFIC WA COAST GUARD
SUSTAINED 52 MPH
0100 PM NON-TSTM WND DMG 11 N SILETZ 44.88N 123.92W
10/18/2007 LINCOLN OR DEPT OF HIGHWAYS
POWER POLE AND LIVE WIRES OVER THE ROAD OVER HIGHWAY 229
0200 PM NON-TSTM WND GST 3 SW RYDERWOOD 46.34N 123.08W
10/18/2007 M70.00 MPH COWLITZ WA PARK/FOREST SRVC
AT ABERNATHY RAWS
0200 PM NON-TSTM WND GST 4 NNW FALLS CITY 44.92N 123.46W
10/18/2007 M71.00 MPH POLK OR PARK/FOREST SRVC
AT ROCKHOUSE RAWS
&&
TBROWNThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:40 PM PDT | Wind Advisory | PQR | 19 hr |
Nearby
High Wind Warnings in Oregon, 2007High Wind Warnings in Washington, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.